MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO 7F RAILWAY SHEATHLESS ACCESS SYSTEM; INTRODUCER, CATHETER

CARDINAL HEALTH MEXICO 7F RAILWAY SHEATHLESS ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 05/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned but the engineering report is pending.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During advancement of a 7f railway sheathless access system, a spasm occurred and hence, it could not cross.The spasm was treated with nitroglycerin (ntg).The procedure was completed using a femoral approach.The patient was normal after the procedure.A percutaneous transluminal coronary angioplasty (ptca) procedure was being performed.The access site did not have thrombus, extreme tortuosity or calcified plaque.There was no evidence of inadequate circulation to the extremity as evidenced by signs of artery occlusion or absence of radial pulse before insertion of the device.There was no difficulty removing the components from the packaging and none of the components appeared damage before use.The dilator was flushed prior to use.The hydrophilic coating was hydrated with heparinized saline or similar isotonic solution prior to use.Access with the.021¿ mini guidewire was already achieved when the spasm occurred.A non-cordis guide catheter was used in the procedure.The device will be returned for evaluation.Patient demographics including the reason for the procedure were not available.
 
Additional Manufacturer Narrative
During the advancement of a 7f railway sheathless access system, a spasm occurred and the railway could not cross.The spasm was treated with nitroglycerin (ntg).The procedure was completed using a femoral approach.A percutaneous transluminal coronary angioplasty (ptca) procedure was performed.The access site did not have thrombus, extreme tortuosity or calcified plaque.There was no evidence of inadequate circulation to the extremity as evidenced by signs of artery occlusion or absence of a radial pulse before insertion of the device.There was no difficulty removing the components from the packaging and none of the components appeared damaged before use.The dilator was flushed prior to use.The hydrophilic coating was hydrated with heparinized saline or similar isotonic solution prior to use.Access with the.021¿ mini guidewire was already achieved when the spasm occurred.A non-cordis guide catheter was used in the procedure.Patient demographics including the reason for the procedure were not available.There was no reported patient injury.The device was returned for analysis.Two non-sterile railway access kit, 7f, vbt, hw wire devices were received.Per visual analysis no anomalies were observed.A product history record (phr) review of lot 17889356 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿arterial spasm¿ was not confirmed by analysis due to the nature of the complaint.The exact cause of the reported event could not be conclusively determined.Procedural factors, such as operator technique, or vessel characteristics, may have contributed to the reported event.According to the instructions for use (ifu) which is not intended as a mitigation of risk, ¿if the device becomes kinked or increased resistance is felt upon insertion or advancement of the vessel dilator, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the vessel dilator.¿ additionally, vascular complications such as vessel spasm can occur with this device and are mentioned in the ifu.Neither the phr nor the product analysis available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
7F RAILWAY SHEATHLESS ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key12083878
Report Number9616099-2021-04670
Device Sequence Number19801009
Product Code DYB
UDI-Device Identifier10705032076913
UDI-Public10705032076913
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K180081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberN/A
Device Catalogue NumberRW7VBTH
Device Lot Number17889356
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2021
Initial Date Received by Manufacturer 06/04/2021
Supplement Date Received by Manufacturer07/24/2021
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;